Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 21, 2007, 1:32 PM CDT for McMullen County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 1:32 PM CDT (18:32 UTC)
- Expired
- Jun 21, 2007, 3:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 211833 FFWCRP TXC311-212030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 132 PM CDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... MCMULLEN COUNTY IN SOUTH TEXAS * UNTIL 330 PM CDT * AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 1/2 TO 1 INCH AMOUNTS WITH ISOLATED 2.5 INCHES ACROSS THE NORTHERN PORTIONS OF MCMULLEN COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...TILDEN AND CROSS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2862 9837 2814 9837 2813 9878 2861 9878 $$ TE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:03 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 10:03 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1003 AM CDT THU JUN 21 2007
.UPDATE...THE 12Z CRP SOUNDING SHOWED A VERY MOIST AND UNSTABLE
ENVIRONMENT WHICH IS APPARANT WITH THE ONGOING SCT TSRAS ACROSS
THE E CWA. HAVE UPDATED POPS TO LOWER ACROSS THE WEST AND INCREASE
TO LIKELY ACROSS THE E FOR THE REMAINDER OF THIS MORNING. PRECIP
IS EXPECTED TO SHIFT INLAND THRU THE AFTERNOON AS THE SFC TROF
MOVES W AND ANOTHER SHORT WAVE TREKS ACROSS S TX WHICH WILL
ENHANCE THE CONVECTION ACROSS THE MID AND WESTERN SECTIONS OF THE
CWA THIS AFTERNOON. THEREFORE HAVE LIKELY ACROSS THE W TWO THIRDS
FOR THIS AFTERNOON. WL CONT FFA FOR THE 4 W COUNTIES AS THEY ARE
SATURATED AND ANY ADDITIONAL RAINFALL WILL POSE A FLOOD THREAT.
&&
.PREV DISCUSSION... /ISSUED 341 AM CDT THU JUN 21 2007/
SHORT TERM (TODAY THROUGH FRIDAY)...A RESIDUAL MESOSCALE BOUNDARY
CURRENTLY OVER THE COASTAL PLAINS WILL OSCILLATE ACROSS THE RIO
GRANDE PLAINS AND SERVE AS A FOCUS FOR CONVECTION THROUGH FRIDAY.
VERY MOIST ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE EACH
AFTERNOON/EVENING. ADDITIONALLY...A MID-LEVEL SHORTWAVE WILL CROSS
THE REGION TONIGHT WITH ANOTH APPROACHING THE WESTERN RIO GRANDE
PLAINS FRIDAY AFTERNOON. DIFFLUENCE AXIS/ALIGNMENT OF 850-700HPA
THETA-E AXES/1000-850HPA Q-VECTOR CONVERGENCE ACROSS THE RIO GRANDE
PLAINS FURTHER SUPPORTS THE FOCUS FOR CONVECTION WITH LOCALLY HEAVY
RAIN. WILL POST A FLASH FLOOD WATCH ACROSS THE RIO GRANDE PLAINS
FROM 17Z TODAY UNTIL 05Z TONIGHT AS EXCESSIVE RAINS HAVE FALLEN
ACROSS THIS AREA RECENTLY. TOTAL RAINFALL THROUGH FRIDAY ACROSS THIS
REGION WILL AVERAGE 1 TO 2 INCHES WITH LOCALIZED 2 TO 5 INCHES. WILL
GRADE POPS FROM SLIGHT CHANCE/MARGINAL LOW-END CHANCE EAST TO
HIGH-END CHANCE/LIKELY WEST THROUGH FRIDAY. SURFACE DEWPOINTS LIKELY
TO REMAIN HIGHER THAN MOS GUIDANCE SO HAVE GONE ABOVE GUIDANCE FOR
MIN TEMPERATURES TONIGHT. LOWERED MAX TEMPERATURES A FEW TO SEVERAL
DEGREES(ESPECIALLY THE RIO GRANDE PLAINS) FRIDAY DUE TO ABUNDANT
CLOUD COVER AND PRECIPITATION.
AVIATION...PATCHY MVFR CIGS/VSBYS ARE POSSIBLE THROUGH MID MORNING.
OTHERWISE VFR CIGS WILL PREVAIL THROUGH THIS EVENING. CONVECTION
WILL BECOME SCATTERED TO NUMEROUS DURING THE AFTERNOON/EVENING HOURS
FROM EAST TO WEST WITH IFR/LIFR CIGS/VSBYS ACCOMPANYING THE
STRONGEST STORMS. ISOLATED TO MARGINALLY SCATTERED CONVECTION IS
EXPECTED THIS MORNING.
MARINE...WINDS WILL BE BELOW HEADLINE CRITERIA WITH MOSTLY JUST
ISOLATED CONVECTION.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE MUCH ADVERTISED
DRYING TREND THAT WAS SUPPOSED TO OCCUR THROUGH THE WEEKEND IS NOW
EXPECTED TO BE MORE TEPID AND NOT AS SIGNIFICANT AS EARLIER
PROGGED. THE MAIN CULPRIT WL BE A VERY PERSISTENT MID/UPR LVL
TROUGH AXIS THAT WL BE ANCHORED FROM NORTH TX THROUGH NRN MEXICO.
THIS TROUGH POSITION WL PLACE SOUTH TX WITHIN A BROAD DIFLUENT FLOW
AND WL HELP TO MAINTAIN SUFFICIENT MOISTURE...ESPECIALLY OUT WEST.
THE GFS/NAM/CANADIAN SOLNS INDICATE A POTENTIAL MCS FRI NIGHT AND
SAT AFFECTING THE WESTERN AREAS. WL THUS BUMP UP POPS TO CHC OUT
WEST WITH SLIGHT CHC ELSEWHERE THROUGH SAT. WL SHOW A SUBTLE DRYING
TREND FOR SUN AND MON. ON TUE AND WED...IT STILL LOOKS LIKE SOUTH
TX WL BE EXPERIENCING ANOTHER SURGE OF TROPICAL MOISTURE. WL
CONTINUE TO GO WITH CHC POPS ACROSS MOST OF THE CWA FOR TUE AND WED.
OVERALL KEPT TEMPS AT OR SLIGHTLY BELOW CLIMO DUE TO THE WET
SOILS...ABUNDANT CLOUD CVR AND RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 90 78 90 75 92 / 60 20 20 20 20
VICTORIA 91 74 92 72 92 / 60 20 20 20 20
LAREDO 91 73 91 75 95 / 60 50 50 50 40
ALICE 92 76 92 73 93 / 60 30 30 20 30
ROCKPORT 90 79 90 77 90 / 60 20 20 10 10
COTULLA 86 71 86 72 94 / 60 50 40 40 40
KINGSVILLE 91 77 91 73 93 / 60 20 20 20 20
NAVY CORPUS 89 80 89 79 90 / 60 20 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
DUVAL...LA SALLE...MCMULLEN...WEBB.
GM...NONE.
&&
TE/81...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Jun 21, 5:06 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 506 AM CDT THU JUN 21 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 506 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED ACROSS ALL OF SOUTH TEXAS THROUGH THIS EVENING...WITH THE GREATEST LIKLIHOOD ACROSS THE RIO GRANDE PLAINS. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/4 AND 1/2 INCH ACROSS THE EAST AND BETWEEN 1/2 AND 1 INCH OVER THE WEST. ISOLATED AMOUNTS BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN....FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH WILL BE POSSIBLE ON FRIDAY AND SATURDAY ACROSS SOUTH TEXAS. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR FRIDAY NIGHT ACROSS WEBB AND LASALLE COUNTIES WHERE SEVERAL INCHES OF RAIN MAY OCCUR. THIS AMOUNT OF RAINFALL COMBINED WITH THE HEAVY RAINS EARLIER IN THE WEEK MAY PRODUCE FLASH FLOODING ACROSS THIS PORTION OF SOUTH TEXAS. MORE HEAVY RAIN WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AS DEEP TROPICAL MOISTURE AFFECTS THE AREA. SEVERAL INCHES OF RAIN WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE COASTAL BEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BB/MB
In the hours before
Special weather statement, Jun 21, 10:15 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1015 AM CDT THU JUN 21 2007 TXZ232-242>247-211715- ARANSAS-BEE-CALHOUN-KLEBERG-NUECES-REFUGIO-SAN PATRICIO- 1015 AM CDT THU JUN 21 2007 ...A FUNNEL CLOUD WAS REPORTED BY THE PUBLIC NEAR MUSTANG ISLAND... THROUGH NOON...FUNNEL CLOUDS WILL BE POSSIBLE ACROSS ARANSAS...BEE...CALHOUN...KLEBERG...NUECES...REFUGIO AND SAN PATRICIO COUNTIES. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. TE
Special weather statement, Jun 21, 12:37 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1237 PM CDT THU JUN 21 2007 TXZ230-231-211830- LIVE OAK-MCMULLEN- 1237 PM CDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WERE AFFECTING LIVE OAK AND MCMULLEN COUNTIES... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM WHITSETT TO ANNAROSE...MOVING NORTHWEST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 1/4 TO 1/2 INCH WITH ISOLATED 2 INCH AMOUNTS POSSIBLE. TE
Special weather statement, Jun 21, 12:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1244 PM CDT THU JUN 21 2007 TXZ239-211845- WEBB- 1244 PM CDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM AGUILARES TO ENCINAL...MOVING NORTHWEST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 1/4 TO 1/2 INCH WITH ISOLATED 2 INCH AMOUNTS POSSIBLE. . TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:00 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, McMullen, Webb | 65 hr |
| Jun 21, 1:58 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.